How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46959
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

my husband had an iliostomy many years ago. he has anti biotics

Resolved Question:

my husband had an iliostomy many years ago. he has anti biotics for a period of 2 years flf a prostate condition. he has now been told that he has gdf protein in his blood and is likely to have c dif in his small intestine from the length of time on anti biotics. they say that is treatable with anti biotics but can be difficult to destroy. what do you suggest ss thd best action. he is having constant watery green stools and lots of pain at our hospital they just seem to be giving him codiene to bung him up rather than to treat thdproblem. can you recommend a good gastrenterologist he coulsee privately. he is at his wits end.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
Dr. David :

This is Dr. David

Dr. David :

if he has c diff infection in his stools he needs to be started on flagyl or metronidazole to start to kill his c diff infection

Dr. David :

another option is vancomycin to help kill off the clostridium difficile infection.

Dr. David :

he should be adding probiotics and yogurt into his diet to help add good bacteria into his GI system.

Dr. David :

if he is in the hospital, they should be treating him with oral metronidazole pills or oral vancomycin pills

Dr. David :

and they should be giving him probiotics as well.

Dr. David :

let me know if you have questions.

Expert:  Dr. David replied 2 years ago.
Our chat has ended, but you can still continue to ask me questions here until you are satisfied with your answer. Come back to this page to view our conversation and any other new information.

What happens now?

If you haven’t already done so, please rate your answer above. Or, you can reply to me using the box below.
Expert:  Dr. David replied 2 years ago.
Dr. David :

This is Dr. David

Dr. David :

if he has c diff infection in his stools he needs to be started on flagyl or metronidazole to start to kill his c diff infection

Dr. David :

another option is vancomycin to help kill off the clostridium difficile infection.

Dr. David :

he should be adding probiotics and yogurt into his diet to help add good bacteria into his GI system.

Dr. David :

if he is in the hospital, they should be treating him with oral metronidazole pills or oral vancomycin pills

Dr. David :

and they should be giving him probiotics as well.

Dr. David :

let me know if you have questions.

Dr. David and other Medical Specialists are ready to help you